×

zbMATH — the first resource for mathematics

Dynamic complexities of a Holling II two-prey one-predator system with impulsive effect. (English) Zbl 1136.34046
Summary: We investigate the dynamic behavior of a Holling II two-prey one-predator system with impulsive effect concerning biological control and chemical control strategies-periodic releasing natural enemies and spraying pesticide (or harvesting pests) at fixed time. By using the Floquet theory of linear periodic impulsive equation and small-amplitude perturbation we show that there exists a globally asymptotically stable two-prey eradication periodic solution when the impulsive period is less than some critical value. Further, we prove that the system is permanent if the impulsive period is larger than some critical value, and meanwhile the conditions for the extinction of one of the two prey and permanence of the remaining two species are given. Finally, numerical simulation shows that there exists a stable positive periodic solution with a maximum value no larger than a given level. Thus, we can use the stability of the positive periodic solution and its period to control insect pests at acceptably low levels.
See also G. Peng, F. Wang and J. Hui, Int. J. Pure Appl. Math. 34, No. 2, 177–190 (2007; Zbl 1129.34035).

MSC:
34C60 Qualitative investigation and simulation of ordinary differential equation models
34C25 Periodic solutions to ordinary differential equations
92D25 Population dynamics (general)
34D05 Asymptotic properties of solutions to ordinary differential equations
34A37 Ordinary differential equations with impulses
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Amine, Z.; Ortega, R., A periodic prey – predator system, J math anal appl, 185, 477-489, (1994) · Zbl 0808.34043
[2] Sabin, G.; Summers, D., Chaos in a periodically forced predator – prey ecosystem model, Math biosci, 113, 91-113, (1993) · Zbl 0767.92028
[3] Ferron, P., Pest control using the fungi beauveria and metarhizinm, ()
[4] Pandit, S.G., On the stability of impulsively perturbed differential systems, Bull austral math soc, 17, 423-432, (1977) · Zbl 0367.34038
[5] Pavidis, T., Stabling of systems described by differential equations containing impulses, IEEE trans, AC-2, 43-45, (1967)
[6] Simeonov, P.S.; Bainov, D.D., The second method of Lyapunov for systems with impulsive effect, Tamkang J math, 16, 19-40, (1985) · Zbl 0641.34051
[7] Simeonov, P.S.; Bainov, D.D., Stability with respect to part of the variables in systems with impulsive effect, J math anal, 117, 247-263, (1986) · Zbl 0588.34044
[8] Kulev, G.K.; Bainov, D.D., On the asymptotic stability of systems with impulses by direct of Lyapunov, J math anal appl, 140, 324-340, (1989) · Zbl 0681.34042
[9] Lakshmikantham, V.; Bainov, D.D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
[10] Bainov, D.D.; Simeonov, P.S., Impulsive differential equations: periodic solutions and applications, (1993), Longman England · Zbl 0793.34011
[11] Roberts, M.G.; Kao, R.R., The dynamics of an infectious disease in a population with birth pulse, Math biosci, 149, 23-36, (1998) · Zbl 0928.92027
[12] Lakmeche, A.; Arino, O., Bifurcation of non-trivial periodic solutions of impulsive differential equations arising chemotherapeutic treatment, Dyn cont discr impulsive syst, 7, 265-287, (2000) · Zbl 1011.34031
[13] Holling, C.S., The functional response of predator to prey density and its role in mimicry and population regulation, Mem ent sec can, 45, 1-60, (1965)
[14] Liu, X.N.; Chen, L.S., Complex dynamics of Holling type II lotka – volterra predator – prey system with impulsive perturbations on the predator, Chaos, solitons & fractals, 16, 311-320, (2003) · Zbl 1085.34529
[15] Liu, B.; Zhang, Y.J.; Chen, L.S., Dynamic complexities of a Holling I predator – prey model concerning biological and chemical control, Chaos, solitons & fractals, 22, 123-134, (2004) · Zbl 1058.92047
[16] Zhang, S.W.; Chen, L.S., A Holling II functional response food chain model with impulsive perturbations, Chaos, solitons & fractals, 24, 1269-1278, (2005) · Zbl 1086.34043
[17] Debach, P.; Rosen, D., Biological control by natural enemies, (1991), Cambridge University Press Cambridge
[18] Van Lenteren, J.C., Measures of success in biological control of anthropoids by augmentation of natural enemies, ()
[19] Grasman, J.; Van Herwaarden, O.A.; Hemerik, L., A two-component model of host-parasitoid interactions: determination of the size of inundative releases of parasitoids in biological pest control, Math biosci, 169, 207-216, (2001) · Zbl 0966.92026
[20] Cherry, A.J.; Lomer, C.J.; Djegvi, D.; Schulthess, F., Pathogen incidence and their potential as microbial control agents in IPM of maize stemborers in west africa, Biocontrol, 44, 301-327, (1999)
[21] Venkatesan, A.; Parthasarathy, S.; Lakshmanan, M., Occurrence of multiple period-doubling bifurcation route to chaos in periodically pulsed chaotic dynamical systems, Chaos, solitons & fractals, 18, 891-898, (2003) · Zbl 1073.37038
[22] Eckmann, J.P., Routes to chaos with special emphasis on period doubling, () · Zbl 0616.58032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.